MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE BALLOON ESOPHAGEAL; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE BALLOON ESOPHAGEAL; KNQ, DILATOR, ESOPHAGEAL
Model Number G31927
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products:cook sphere inflation device - cid-60-15.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.A visual examination of the device found a rupture along the length of the balloon material.Additionally, the distal end balloon joint of the device exhibited slight damage.The damage at the distal balloon joint appeared as if the distal tip had slightly pulled away from the balloon material.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the most likely cause of the balloon rupture is the re-inflation of the balloon after it was used for dilation and removed from the endoscope.Prior to distribution, all hercules 3 stage balloons esophageal are subjected to a visual inspection and functional testing to ensure device integrity.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a cook hercules 3 stage balloon esophageal.The device was used successfully; however, when removing the balloon, the balloon would not come out of the endoscope.The endoscope and the balloon were removed as a unit.The balloon was eventually removed, outside of the patient's body, from the endoscope.The balloon was inflated as a test outside of the patient's body and the balloon burst [subject of this report].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HERCULES 3 STAGE BALLOON ESOPHAGEAL
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8601334
Report Number1037905-2019-00253
Device Sequence Number2294481
Product Code KNQ
UDI-Device Identifier00827002319271
UDI-Public(01)00827002319271(17)211205(10)W4154381
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2021
Device Model NumberG31927
Device Catalogue NumberHBD-18-19-20
Device Lot NumberW4154381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2019
Initial Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1